MAUDE Adverse Event Report: COOK INC FLEXOR GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G32233
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter name and address- postal code: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a combined thoracic-fenestrated-branched endovascular aortic repair, a flexor guiding sheath leaked from the silicone valve.The device was placed via the brachial artery, and an amplatz wire guide was inserted via the silicone valve.Later during the procedure, blood was discovered leaking from the valve where the wire was inserted.The patient experienced some blood loss but did not require any treatment due to this.A 5fr short standard introducer was placed in the valve of the device to stop the leak.The device was removed, and the insertion site was sutured.The patient was reportedly "fine" after the procedure.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Additional information: a3, b7, e4.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Description of event: as reported, during a combined thoracic-fenestrated-branched endovascular aortic repair, a flexor guiding sheath leaked from the silicone valve.The device was placed via the brachial artery, and an amplatz wire guide was inserted via the silicone valve.Later during the procedure, blood was discovered leaking from the valve where the wire was inserted.The patient experienced some blood loss but did not require any treatment due to this.A 5fr short standard introducer was placed in the valve of the device to stop the leak.The device was removed, and the insertion site was sutured.The patient was reportedly "fine" after the procedure.Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, documentation, drawings, the instructions for use, manufacturing instructions, and quality control data.The complainant returned kcfw-10.0-38-40-rb (flexor guiding sheath) to cook for investigation.Physical examination of the returned device showed: one used device was received.Upon removal of dilator from sheath using forceps to clamp distal end, when injecting water through sidearm extension, leakage at the valve was confirmed.Upon dissection of the valve what appears to be a tear in the slit in the silicone disc was present.A review of the device history record found one non-conformances related to the reported failure mode.The related non-conformance was for a failed leak test, but all devices were scrapped and not replaced.Although there is a non-conformance relevant to the reported failure mode, all non-conforming product was scrapped, there are 100% inspections to capture this non-conformance.Adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that non-conforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: potential adverse events ¿bleeding¿ how supplied ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.

Brand Name
FLEXOR GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11913722
Report Number1820334-2021-01432
Device Sequence Number3633224
Product Code DYB
UDI-Device Identifier00827002322332
UDI-Public(01)00827002322332(17)230908(10)13413294
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/08/2023
Device Model NumberG32233
Device Catalogue NumberKCFW-10.0-38-40-RB
Device Lot Number13413294
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2021
Initial Date Received by Manufacturer 05/25/2021
Supplement Date Received by Manufacturer06/14/2021
08/18/2021
Initial Report FDA Received Date06/01/2021
Supplement Report FDA Received Date07/12/2021
08/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1